MAUDE Adverse Event Report: BIOMET FRANCE S.A.R.L. REFOBACIN BC R 1X40 US; BONE CEMENT

BIOMET FRANCE S.A.R.L. REFOBACIN BC R 1X40 US; BONE CEMENT
Catalog Number 110034355
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 05/02/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent surgery for hematoma evacuation.A significant hematoma was noted, evacuated, and a drain was placed.No intraoperative complications were noted.Attempts have been made and all additional information received has been included in this report.
 
Additional Manufacturer Narrative
(b)(4).D10: item name: refobacin bc r 1x40 us; item number: 110034355; lot: x26aab1103.Item name: refobacin bc r 1x40 us; item number: 110034355; lot: x26aab1103.Item name: all poly petella standard cemented size 35 mm diameter 9.0 mm thickness; item number: 00597206535; lot:63932368.Item name: femur cemented plus right size 7+; item number: 42504606212; lot: 65092679.Item name: stem extension 3mm offset splined uncemented 14 mm diameter +135 mm length; item number: 42560313514; lot: 65347348.Item name: femoral distal augment cemented size 7, 7+ 10 mm thickness; item number: 42556606210; lot: 65755292.Item name: femoral posterior augment cemented size 7, 7+ 5 mm thickness; item number: 42556806205; lot: 65703519.Item name: tibia fixed cemented right size e stem extension use required; item number: 42542007102; lot: 65619850.Item name: tibial augment cemented half block right medial size ef 10 mm thickness; item number: 42555805410; lot: 64594695.Item name: stem extension straight splined uncemented 13 mm diameter +135 mm length; item number: 42560113513; lot: 64989092.Item name: articular surface fixed bearing constrained posterior stabilized (cps) right 10 mm height use with tibia sizes e-f / ps femur sizes 6-9; item number: 42522600710; lot: 64125950.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.The product has not been evaluated, as it has been determined that the event is not related to the device.A hematoma is a mass of clotted blood that forms in a tissue, organ, or body space.A hematoma can be associated with pain, swelling, ecchymosis, serosanguinous or bloody drainage after a recent surgical procedure or trauma, and can predispose the patient to infection.The development of a postoperative hematoma can be correlated with the surgical procedure and perioperative anticoagulation therapy prescribed to prevent thrombus formation.Most hematomas resolve on their own, without surgical intervention, while some do not.Larger hematomas may need to be surgically evacuated in order to resolve.As timeframes of onset differ due to individual contributing factors, a specific timeframe of expected occurrence cannot be established.As this event covered shortly post revision and additional surgical intervention was conducted to resolve the hematoma, this event is associated with the procedure, implants were retained.The root cause of the reported event is not device-related.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
REFOBACIN BC R 1X40 US
Common Device Name
BONE CEMENT
Manufacturer (Section D)
BIOMET FRANCE S.A.R.L.
plateau de lautagne bp75
valence cedex
Manufacturer (Section G)
BIOMET FRANCE S.A.R.L.
plateau de lautagne bp75
valence cedex 26903
FR   26903
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21695277
Report Number3006946279-2025-00031
Device Sequence Number9308087
Product Code LOD
UDI-Device Identifier00880304990197
UDI-Public(01)00880304990197(17)250531(10)X26AAB1103
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K171540
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2025
Device Catalogue Number110034355
Device Lot NumberX26AAB1103
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2025
Supplement Date Received by Manufacturer06/16/2025
Initial Report FDA Received Date03/26/2025
Supplement Report FDA Received Date06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight82 KG